MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/ KII FIOS 5/BX; KGW, GCJ

APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/ KII FIOS 5/BX; KGW, GCJ
Model Number C8701
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two fda product codes and pma/510(k) numbers are noted as the event product is a kit containing two devices with different product codes, (b)(4) and 510(k) numbers, k093296 and k041795.The event product is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance with 21 cfr 803.56, if additional information is obtained, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Procedure performed - unknown: - "the consultant during the case "noticed a black fragment in the abdomen.The surgeon was using an endoractor through the port at the time.The port was removed and on inspection it looked like a part of the seal was missing." additional information received via email from sales representative on (b)(6) 2016: "an endoractor which was used to pack the small bowel away from the operating field was inserted through the port.It was after this that the surgeon noticed a small black fragment in the patient.This was then removed from the patient, the trocar was replaced and procedure completed." patient status: "no patient injury or illness occurred associated with the complaint event.".
 
Additional Manufacturer Narrative
Investigation summary: one alexis® laparoscopic system, kii fios trocar and a seal fragment were returned for evaluation.Engineering disassembled the seal and noted that the septum was found to be torn and missing a portion.The fragment returned along with the event unit matched the missing portion of the septum.All seals are thoroughly inspected and tested for leakage during the manufacturing process.The damage to the septum appears to have been caused by an instrument.There is always a potential to tear or dislodge the internal seal components with multiple passes of instruments, especially with sharp or angular devices.The instructions for use (ifu) warns that extra care should be used when inserting angular and asymmetrical instruments.All instruments should be centered axially when inserted through the seal to prevent tearing.Applied medical continuously seeks to improve the form, function and ease of use of its products and will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.

Brand Name
C8701, S ALEXIS LAP SYS W/ KII FIOS 5/BX
Common Device Name
KGW, GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6100992
Report Number2027111-2016-00818
Device Sequence Number294427
Product Code GCJ
UDI-Device Identifier00607915125714
UDI-Public(01)00607915125714(17)190603(30)01(10)1270846
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/03/2019
Device Model NumberC8701
Device Catalogue Number101135801
Device Lot Number1270846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1